Idaho, 2016Wildfire in Idaho, July 31, 2016
July 31, 2016 · NWS OTX · 1 event in 1 county or zone
The Buckskin fire was a lightning caused fire on the southeast side of Lake Pend Oreille a few miles south of the town of Clark Fork in North Idaho. This fire grew to 85 acres (as of the most recent fire report of October 6th reported).
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Buckskin fire was a lightning caused fire on the southeast side of Lake Pend Oreille a few miles south of the town of Clark Fork in North Idaho. This fire grew to 85 acres (as of the most recent fire report of October 6th reported). This fire was contained in the late summer but has yet to be reported to be extinguished. The expectation is that winter snowfall will put it out.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 30, 9:50 PM PST, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 30, 9:50 PM PST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1050 PM PDT Sat Jul 30 2016
.SYNOPSIS...
Winds will remain breezy tonight, especially through the Cascade
gaps. Temperatures will feel more seasonable on Sunday and
Monday. A vigorous cold front passage is expected on Tuesday, and
will likely produce more windy weather as well as the chance for
thunderstorms along the Canadian border. Dry and warmer weather is
expected late next week.
&&
.DISCUSSION...
Winds have steadily decreased over at least the eastern portion of
the Upper Columbia Basin and into the ID Panhandle. The cross-
Cascade pressure gradient remains tight this evening even though
some weakening has been observed through this evening when the
gradient was at its peak at 11.5 mb difference between Seattle
and Wenatchee. The pressure difference at 900 PM now stands at 8.5
mb. This will continue to result in breezy conditions through the
Cascade gaps with gusts up to 30 mph possible at times. These
winds will also spread out across the western portion of the
basin. The good news is that the relative humidity has began to
recover and has increased above critical thresholds. As such, the
Red Flag Warning has been allowed to expire. Pressure gradients
will continue to slacken into Sunday with winds gradually becoming
weaker. /SVH
&&
.AVIATION...
06Z TAFS: Winds will remain breezy through tonight across the
basin. Winds will be particularly gusty through the Cascade gaps
including out into KEAT where gusts of 30 kts will be possible. A
fire burning in the Upper Columbia Basin will spread smoke into
the Spokane/Coeur d'Alene corridor tonight. No visibility
restrictions are expected at the surface as smoke is expected to
be at mid levels in the atmosphere. Winds will gradually decrease
through Sunday. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 57 82 55 86 58 75 / 0 0 0 0 0 0
Coeur d'Alene 55 80 51 85 55 75 / 0 0 0 0 0 0
Pullman 49 81 45 86 52 75 / 0 0 0 0 0 0
Lewiston 60 89 56 93 61 83 / 0 0 0 0 0 0
Colville 53 84 49 87 52 77 / 0 0 0 0 0 30
Sandpoint 52 78 46 82 50 74 / 0 0 0 0 0 10
Kellogg 53 77 49 84 52 71 / 0 0 0 0 0 0
Moses Lake 56 88 53 89 57 81 / 0 0 0 0 0 0
Wenatchee 63 86 60 88 61 78 / 0 0 0 0 10 10
Omak 59 87 56 89 60 78 / 0 0 0 0 10 30
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jul 30, 8:21 PM PST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
921 PM PDT SAT JUL 30 2016
IDZ001>004-026-027-WAZ031-037-038-042-043-010430-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
921 PM PDT SAT JUL 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST
WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
WAZ032>036-041-044-010430-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
921 PM PDT SAT JUL 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...
NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ELEVATED CONCERNS FOR THE FIRE WEATHER COMMUNITY MAY LINGER THROUGH
THE REMAINDER OF THE WEEKEND AS AFTERNOON RELATIVE HUMIDITIES
REMAIN LOW AND ADDITIONAL COLD FRONTS BRING GUSTY WIND AT TIMES.
Wildfire, Northern Panhandle
- When
- July 31, 12:00 AM PST to 11:50 PM PST
- Where
- Northern Panhandle forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
The Buckskin fire was a lightning caused fire on the southeast side of Lake Pend Oreille a few miles south of the town of Clark Fork in North Idaho. This fire grew to 85 acres (as of the most recent fire report of October 6th reported). This fire was contained in the late summer but has yet to be reported to be extinguished. The expectation is that winter snowfall will put it out.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in North Carolina, July 31, 20161 death · $3,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Dakota, July 31, 2016$1.1 million · 2 in hail · 12 events
- Damaging Winds and Lightning Strike in Georgia, July 31, 2016$103,000 · 60 kt wind · 5 events
- Flash Flooding and Damaging Winds in North Carolina, July 31, 2016$55,000 · 50 kt wind · 15 events
- Damaging Winds in North Carolina, July 31, 2016$21,000 · 50 kt wind · 6 events
- Flash Flooding and Heavy Rain in Virginia, July 31, 2016$20,000 · 5 events
- Hail and Damaging Winds in Pennsylvania, July 31, 2016$14,000 · 1 in hail · 6 events
- Flash Flooding in New Jersey, July 31, 201613 events
- Flash Flood and Hail in South Dakota, July 31, 20161.75 in hail · 12 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 31, 201611 events
- Damaging Winds in North Carolina, July 31, 2016$14,000 · 56 kt wind · 3 events
- Damaging Winds in Mississippi, July 31, 2016$13,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 654883.